MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 227305
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during in-house engineering evaluation, it was determined that the vapr 3.5mm hook 1-piece electrode device was broken (2+ pieces) : device fractured.It was initially reported that during an arthroscopic reconstruction of ankle ligament surgery, the device failed to function.There were no delays in the surgical procedure.It was reported that a spare device was used to complete the surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the device comes in used condition.The electrode's tip was found broken at the distal end and the broken fragment was not returned for evaluation.The device will be sent to the manufacturer for further review.The supplier performed an evaluation with the following results: only the device was received.The tip was broken and the fragment did not return.The handle, cable and plug assembly were in good condition with no misuse.It was confirmed that there were no ncrs or deviances recorded during the manufacturing process.The complaint reported that ¿during the surgery, the device could not work.¿ the device passed both, electrical and functional tests.The customer fault regarding device could not work couldn't be replicated.Since this was not accomplished, the complaint cannot be substantiated.The device was returned without the hook tip - breakages of this nature were investigated in a capa, and the lot number of the device is pre-corrective actions but isn't relevant to the scope of this specific complaint report.The capa concluded that controls on hook tip inspection and what tips were deemed acceptable or not acceptable were insufficient and were updated as corrective actions with retraining provided to operators.This capa is currently in verification of effectivity stage.The overall complaint was not confirmed as the observed condition of vapr 3.5mm hook 1-piece electrode -ea would have not contributed to the complained issue.Based on the investigation findings, the potential cause for the broken tip is undetermined.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review a manufacturing record evaluation was performed for the finished device (u2503001), and no non-conformances were identified.

Brand Name
VAPR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25377189
Report Number1221934-2026-02384
Device Sequence Number10610035
Product Code GEI
UDI-Device Identifier10886705009718
UDI-Public(01)10886705009718(10)U2503001(17)280302
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227305
Device Lot NumberU2503001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown